Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 104, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 21, 2000, 2:29 PM CST for Dallas County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 21, 2000, 2:29 PM CST (20:29 UTC)
- Expired
- Mar 21, 2000, 3:15 PM CST
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 212032 SVRFTW TXC113-212115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 229 PM CST TUE MAR 21 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 315 PM * AT 229 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES SOUTH OF COCKRELL HILL...MOVING NORTH AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE RICHARDSON...HIGHLAND PARK... FARMERS BRANCH...DALLAS...CARROLLTON AND ADDISON DOPPLER RADAR DETECTED HAIL UP TO 1 INCH IN DIAMETER WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS MAY EXCEED 60 MILES PER HOUR. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3270 9694 3264 9681 3300 9666 3300 9694
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 11:00 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 21, 11:00 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1100 AM CST TUE MAR 21 2000 THE 16Z SURFACE ANALYSIS SHOWS A DECENT PRESSURE GRADIENT ACROSS NORTH TEXAS THIS MORNING. THE 12Z KFWD RAOB AND THE MORE RECENT VAD WIND PROFILE FROM KFWS INDICATE 25 TO 35 KNOT WINDS. HOWEVER...THE SURFACE WINDS HAVE NOT INCREASED AS HAD EARLIER EXPECTED. THIS IS DUE TO THE CONTINUED OVERCAST CONDITIONS WHICH HAS NOT ALLOWED THE ANTICIPATED MIXING TO OCCUR. AM NOT CONFIDENT THAT WE WILL GET THE NECESSARY MIXING THIS AFTERNOON...BUT SINCE WE MAY SEE A FEW BREAKS IN THE OVERCAST...WILL KEEP CAUTION ON AREA LAKES WORDING IN THE ZONES. TEMPERATURES ARE ANOTHER TRICKY MATTER AS THEY WILL BE HIGHLY DEPENDENT ON BREAKS IN THE CLOUDS. AM LEERY ABOUT LOWERING THEM TOO MUCH AS IF WE GET SOME SUNSHINE...THE TEMPERATURES WILL ROCKET INTO THE 70S. WILL REDUCE TODAYS FORECAST HIGHS...ESPECIALLY ACROSS THE NORTH...LOWERING THEM BY A CATEGORY OR SO. #58 .FTW...CAUTION ON AREA LAKES THIS AFTERNOON WESTERN TWO-THIRDS.
In the hours before
Special weather statement, Mar 21, 12:49 PM CST, 1 hour 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-212200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1249 PM CST TUE MAR 21 2000 NO ORGANIZED HAZARDOUS WEATHER CONDITIONS ARE EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON...PRIMARILY SOUTHEAST OF A GOLDTHWAITE...HILLSBORO...TO GREENVILLE LINE. A FEW OF THESE STORMS...MAY BRIEFLY PRODUCE HAIL UP TO DIME SIZE ALONG WITH BRIEF HEAVY RAIN. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT ACROSS ALL OF NORTH TEXAS. ONCE AGAIN...ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A COUPLE OF THE STORMS MAY BRIEFLY INTENSIFY ENOUGH TO PRODUCE SOME DIME SIZE HAIL LIMITED ACTIVATION OF MAY BE NECESSARY THIS AFTERNOON SOUTHEAST OF A GOLDTHWAITE TO GREENVILLE LINE. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA/NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...y SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Special weather statement, Mar 21, 2:25 PM CST, 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-212230- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 225 PM CST TUE MAR 21 2000 NO ORGANIZED HAZARDOUS WEATHER CONDITIONS ARE EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING...PRIMARILY EAST AND NORTH OF A BOWIE...TO HAMILTON...TO CENTERVILLE LINE. HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND SMALL HAIL WILL ACCOMPANY SOME THESE STORMS. A FEW STORMS MAY BRIEFLY INTENSIFY ENOUGH TO PRODUCE HAIL UP TO DIME SIZE. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT ACROSS ALL OF NORTH TEXAS. ONCE AGAIN...ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A COUPLE OF THE STORMS MAY BRIEFLY INTENSIFY ENOUGH TO PRODUCE SOME DIME SIZE HAIL LIMITED ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY THIS AFTERNOON AND EVENING PRIMARILY EAST AND NORTH OF A BOWIE...TO HAMILTON...TO CENTERVILLE LINE. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA/NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).9
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.